Alert archive / Texas / Special Weather Statements in 2020

Special Weather Statement, NWS Brownsville, TX

August 1, 2020Brooks County, Texas

NWS Brownsville, TX issued this special weather statement at Aug 1, 2020, 7:08 PM CDT for Brooks County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2020, 7:08 PM CDT (00:08 UTC)
Expired
Aug 1, 2020, 8:15 PM CDT
In force
67 min
Issued by
NWS Brownsville, TX

County Brooks County, TX

The radar

The Corpus Christi radar (KCRP), 116 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2020-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2020-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
301 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
1616 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

078 
WWUS84 KBRO 020008
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
708 PM CDT Sat Aug 1 2020
 
TXZ250-020115-
Brooks TX-
708 PM CDT Sat Aug 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JIM HOGG...NORTHWESTERN
HIDALGO...NORTHEASTERN STARR AND SOUTHERN BROOKS COUNTIES UNTIL 815
PM CDT...

At 707 PM CDT, National Weather Service Doppler radar was tracking 
strong thunderstorms along a line extending from 7 miles northwest 
of Encino to 8 miles northeast of San Rafael Ranch Airport. These 
storms were nearly stationary.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Rachal, Encino and El Coyote Ranch Airport. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2708 9799 2679 9799 2678 9831 2678 9842
      2709 9842
TIME...MOT...LOC 0007Z 250DEG 1KT 2702 9821 2689 9836 

$$

60/SPEECE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:33 PM CDT, 35 minutes earlier.

Area forecast discussion, Aug 1, 6:33 PM CDT, 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
633 PM CDT Sat Aug 1 2020

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Latest radar and satellite imagery shows scattered
thunderstorm activity across the ranchlands to the north of the
aerodrome sites. This activity is expected to continue tonight
before gradually subsiding into the overnight. Will keep the
mention of vicinity shower/thunderstorm at each TAF site. With
MFE having the better chance for convection, will elect to give
tempo period of possible MVFR conditions with any thunderstorm
activity that may impact the site. Otherwise, VFR conditions
continue at each of the TAF sites with mainly light to modest
east to east- southeasterly winds.

&&

.PREV DISCUSSION... /issued 328 PM CDT Sat Aug 1 2020/

SHORT TERM (Tonight through Sunday Night):  500mb trough across
east Texas extending into south Texas tonight will continue to
produce showers and thunderstorms across lower and middle coastal
sections of Texas this afternoon into this evening as well as
across portions of deep South Texas as a weak stationary frontal
boundary across portions of south Texas provides a focus for low
level convergence as well as the seabreeze front along the coastal
sections and an outflow boundary across the middle Rio Grande
Valley from the overnight convection that moved in the western
portions of the CWA late last night. Will mention a chance of
showers and thunderstorms...some producing heavy rainfall...across
the area this evening and a slight chance of showers and storms
the rest of tonight into early Sun morning as some of models prog
convection lingering across the area. Will mention a slight chance
for showers and thunderstorms Sunday as residual outflow
boundaries from today's convection and the seabreeze front will
provide a focus for isolated showers and thunderstorms Sun
afternoon.

LONG TERM (Monday through Saturday): The large 500 mb trough over
the eastern half of the U.S. will continue to gradually move
eastward through the long term period as a 500 mb ridge builds in
from the west. This will allow for a more northwesterly flow aloft
which will significantly dry out the mid levels. Time heights
continue to show subsidence strengthening over Deep South Texas and
the Rio Grande Valley, helping to suppress any mentionable rain
chances through mid week. Column moisture remains below 800 mb
through mid week and increases slightly in the latter part of the
week. This combined with a weak inverted trough nudging into the
area from the south may be just enough to allow showers and
thunderstorms to form along the sea-breeze for the latter half of
the week, but the chances remain capped around 20% at this time.
Other than that, temperatures remain slightly above seasonal normal
and winds will remain light to moderate ranging from southerly to
easterly through the long term period.

MARINE: (Tonight through Sunday night): Seas were near 2 feet with
light and variable winds at buoy002 at 2:30 pm and near 2 feet at
buoy020 at 1:40 pm. Light south to southeast winds will prevail
across the coastal waters tonight with a stationary frontal boundary
across southeast Texas extending into south-central Texas. Winds
will be light and normal across the lower Texas coast Sunday with
high pressure across northwest Gulf of Mexico Sun afternoon. The
pressure gradient will remain weak across the lower Texas coast Sun
night. Light southeast winds will prevail across the coastal waters
Sun night as a result.

Monday through Friday...Generally favorable marine conditions are
expected next week. Light southeast winds and very low seas will
persist along the Lower Texas coast through early next week with a
weak pressure gradient in place as broad surface high pressure
stays centered over the Central Gulf of Mexico. Winds will turn
more out of the east- southeast Thursday and Friday as surface
high pressure shifts from the western Gulf to the eastern Gulf.
There is a slight chance that showers and thunderstorms may
develop over the waters mid week next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  90  76  91 /  20  20  10   0
BROWNSVILLE          78  92  77  95 /  30  20  10   0
HARLINGEN            77  93  75  98 /  30  20  10   0
MCALLEN              78  94  76  99 /  40  20  10   0
RIO GRANDE CITY      77  99  76 100 /  30  20  10   0
SOUTH PADRE ISLAND   80  85  79  87 /  20  20  10   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Aviation...62-Brady
Hazardous weather outlook, Aug 1, 4:10 PM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Brownsville TX
410 PM CDT Sat Aug 1 2020

TXZ248>257-351-353-020930-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
410 PM CDT Sat Aug 1 2020

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

Isolated strong thunderstorms, producing gusty winds and heavy
rainfall, will be possible late this afternoon and into this
evening.

Slow moving and persistent thunderstorms may produce localized
flooding, especially over areas that received heavy rainfall and
flooding from Hurricane Hanna.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A few thunderstorms Sunday afternoon, and both Thursday and Friday,
may produce periods of localized heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-020930-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
410 PM CDT Sat Aug 1 2020

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

Isolated strong thunderstorms, producing lightning, gusty winds and
heavy rainfall, will be possible late this afternoon and into this
evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated strong thunderstorms, producing lightning, gusty winds and
heavy rainfall, will be possible Sunday, and again Thursday and
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Aug 1, 5:06 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Brownsville TX
506 PM CDT Sat Aug 1 2020

TXZ251-012300-
Inland Kenedy TX-
506 PM CDT Sat Aug 1 2020

...SPECIAL WEATHER STATEMENT...

At 505 PM CDT, Doppler radar was tracking a strong thunderstorm over
Armstrong. This storm was nearly stationary.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Armstrong, Kenedy County Border Patrol Station and Armstrong Ranch
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2706 9768 2684 9767 2677 9798 2698 9799
      2707 9798
TIME...MOT...LOC 2205Z 053DEG 3KT 2695 9777

60/SPEECE
Special weather statement, Aug 1, 5:49 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Brownsville TX
549 PM CDT Sat Aug 1 2020

TXZ250-251-351-020015-
Brooks TX-Coastal Kenedy TX-Inland Kenedy TX-
549 PM CDT Sat Aug 1 2020

...SPECIAL WEATHER STATEMENT...

At 547 PM CDT, National Weather Service Doppler radar was tracking
strong thunderstorms along a line extending from near Riviera to
near Riviera Beach. Movement was southwest at 10 mph.

Pea size hail and winds of 30 to 40 mph will be possible with these
storms.

Locations impacted include...
Falfurrias, Armstrong, Encino, Rachal, Sarita, Kenedy County Wind
Farms, Norias, La Colonia Park, Airport Road Addition and the
Kenedy County Border Patrol Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2725 9740 2690 9746 2693 9746 2700 9756
      2693 9755 2692 9747 2691 9752 2689 9746
      2679 9746 2678 9841 2726 9842 2726 9799
      2721 9798 2728 9779
TIME...MOT...LOC 2247Z 027DEG 10KT 2730 9789 2733 9761

60/SPEECE
Special weather statement, Aug 1, 6:01 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Brownsville TX
601 PM CDT Sat Aug 1 2020

TXZ252-353-020015-
Northern Hidalgo TX-Starr TX-
601 PM CDT Sat Aug 1 2020

...SPECIAL WEATHER STATEMENT...

At 601 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of La Reforma to 8 miles
southeast of Santa Catarina. These storms were nearly stationary.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Puerto Rico, La Gloria, La Reforma, Rio Grande City Municipal
Airport, Santa Catarina, San Isidro, Santa Elena, Delmita and Diamond
O Ranch Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2641 9887 2678 9856 2678 9799 2648 9835
      2649 9847 2638 9853
TIME...MOT...LOC 2301Z 120DEG 2KT 2677 9831 2655 9853

BRADY
Special weather statement, Aug 1, 6:53 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Brownsville TX
653 PM CDT Sat Aug 1 2020

TXZ251-253-254-353-020045-
Inland Willacy TX-Southern Hidalgo TX-Northern Hidalgo TX-
Inland Kenedy TX-
653 PM CDT Sat Aug 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KENEDY...EASTERN
HIDALGO...NORTHWESTERN CAMERON...SOUTHEASTERN BROOKS AND WESTERN
WILLACY COUNTIES UNTIL 745 PM CDT...

At 652 PM CDT, National Weather Doppler radar was tracking strong
thunderstorms along a line extending from near Rudolph to near Red
Gate. These storms were nearly stationary.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Edinburg, Raymondville, Elsa, Edcouch, La Villa, Lasara, Linn,
Hargill, San Manuel and Faysville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2618 9810 2647 9836 2678 9800 2679 9798
      2679 9758 2671 9754 2670 9754 2635 9786
      2634 9786
TIME...MOT...LOC 2352Z 052DEG 4KT 2673 9782 2650 9819

60/SPEECE
Special weather statement, Aug 1, 7:00 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Brownsville TX
700 PM CDT Sat Aug 1 2020

TXZ251-020100-
Inland Kenedy TX-
700 PM CDT Sat Aug 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KENEDY COUNTY UNTIL
800 PM CDT...

At 659 PM CDT, National Weather Doppler radar was tracking a strong
thunderstorm 7 miles north of the Kenedy County Border Patrol
Station, or 8 miles south of Sarita, moving south at 15 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Armstrong, the Kenedy County Border Patrol Station and Armstrong
Ranch Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2718 9767 2690 9761 2686 9761 2685 9790
      2717 9787
TIME...MOT...LOC 2359Z 356DEG 12KT 2710 9777

60/SPEECE
Special weather statement, Aug 1, 7:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
708 PM CDT Sat Aug 1 2020

TXZ250-020115-
Brooks TX-
708 PM CDT Sat Aug 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JIM HOGG...NORTHWESTERN
HIDALGO...NORTHEASTERN STARR AND SOUTHERN BROOKS COUNTIES UNTIL 815
PM CDT...

At 707 PM CDT, National Weather Service Doppler radar was tracking
strong thunderstorms along a line extending from 7 miles northwest
of Encino to 8 miles northeast of San Rafael Ranch Airport. These
storms were nearly stationary.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Rachal, Encino and El Coyote Ranch Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2708 9799 2679 9799 2678 9831 2678 9842
      2709 9842
TIME...MOT...LOC 0007Z 250DEG 1KT 2702 9821 2689 9836

60/SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:00 PM CDTSpecial Weather StatementBROKenedy60 min
Aug 1, 7:01 PM CDTAreal Flood AdvisoryBROStarr4 hr
Aug 1, 7:14 PM CDTAreal Flood AdvisoryBROHidalgo, Kenedy, Willacy47 min
Aug 1, 7:15 PM CDTSpecial Weather StatementBROStarr45 min
Aug 1, 7:20 PM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Jim Hogg, Starr2 hr
Aug 1, 7:22 PM CDTAreal Flood AdvisoryBROKenedy2 hr
Aug 1, 7:49 PM CDTSpecial Weather StatementBROHidalgo56 min
Aug 1, 7:55 PM CDTAreal Flood AdvisoryBROStarr5 hr
Aug 1, 8:01 PM CDTFlash Flood Warning Considerable damage threatBROHidalgo, Kenedy, Willacy3 hr
Aug 1, 8:03 PM CDTSpecial Weather StatementBROStarr57 min
Aug 1, 8:11 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Willacy49 min
Aug 1, 8:13 PM CDTAreal Flood AdvisoryBROHidalgo3 hr
Aug 1, 8:23 PM CDTFlash Flood Warning Considerable damage threatBROCameron, Hidalgo, Willacy3 hr
Aug 1, 8:49 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo4 hr
Aug 1, 8:59 PM CDTSpecial Weather StatementBROCameron46 min
Aug 1, 9:10 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo3 hr
Aug 1, 9:26 PM CDTAreal Flood AdvisoryBROStarr3 hr
Aug 1, 9:33 PM CDTAreal Flood AdvisoryBROHidalgo95 min
Aug 1, 11:16 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Willacy14 min
Aug 1, 11:18 PM CDTAreal Flood AdvisoryBROHidalgo, Willacy42 min
Aug 2, 12:58 PM CDTSpecial Weather StatementBROWillacy47 min
Aug 2, 1:28 PM CDTAreal Flood AdvisoryBROWillacy3 hr
Aug 2, 2:07 PM CDTSpecial Weather StatementBROCameron38 min
Aug 2, 2:11 PM CDTSpecial Weather StatementBROKenedy49 min
Aug 2, 2:27 PM CDTAreal Flood WarningBROCameron, Hidalgo, Willacy6 days
Aug 2, 2:44 PM CDTAreal Flood AdvisoryBROCameron89 min
Aug 2, 2:46 PM CDTSpecial Weather StatementBROCameron44 min
Aug 2, 3:20 PM CDTAreal Flood AdvisoryBROCameron55 min
Aug 2, 3:23 PM CDTSpecial Weather StatementBROCameron67 min

Nearby

Special Weather Statements in Texas, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.